Alert archive / Kentucky / Flash Flood Warnings in 2010
Flash Flood Warning 41, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 27, 2010, 4:55 PM EDT for Franklin County, Scott County, Kentucky. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2010, 4:55 PM EDT (20:55 UTC)
- Expired
- Jul 27, 2010, 6:24 PM EDT
- In force
- 89 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin County, KY, Scott County, KY
The radar
The Louisville radar (KLVX), 108 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
866
WGUS53 KLMK 272055
FFWLMK
KYC073-209-280000-
/O.NEW.KLMK.FF.W.0041.100727T2055Z-100728T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
455 PM EDT TUE JUL 27 2010
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FRANKLIN COUNTY IN EAST CENTRAL KENTUCKY...
WESTERN SCOTT COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 800 PM EDT
* AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM TRAINING THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...FRANKFORT...PEAKS MILL...AND
ELMVILLE.
DOPPLER RADAR INDICATES THAT UP TO THREE INCHES OF RAIN HAS FALLEN
OVER THE PAST HOUR OR SO...MAINLY OVER NORTH AND NORTHEAST SECTIONS
OF FRANKLIN COUNTY...INCLUDING THE TOWN OF PEAKS MILL AND
SURROUNDING COMMUNITIES.
ADDITIONAL RAINFALL AMOUNTS OF ANOTHER INCH OF RAIN ARE POSSIBLE IN
THE WARNED AREA...ESPECIALLY IN THE NEXT HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3823 8453 3817 8495 3835 8497 3837 8493
3835 8489 3836 8488 3836 8485 3834 8481
3836 8474 3842 8464
$$
AL2 follow-up statements
506
WGUS73 KLMK 272127
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
527 PM EDT TUE JUL 27 2010
KYC073-209-280000-
/O.CON.KLMK.FF.W.0041.000000T0000Z-100728T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT KY-FRANKLIN KY-
527 PM EDT TUE JUL 27 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
NORTHEASTERN FRANKLIN AND WESTERN SCOTT COUNTIES...
AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING OVER THE
WARNED AREA. RAINFALL RATES UP TO AN INCH PER HOUR WILL CONTINUE TO
BE POSSIBLE LATE THIS AFTERNOON.
SWITZER AND STAMPING GROUND WILL BE MOST AFFECTED BY THIS RAIN AND
POTENTIAL FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3823 8453 3819 8484 3830 8487 3829 8482
3835 8489 3830 8478 3835 8479 3834 8481
3836 8474 3842 8464
$$
13724
WGUS73 KLMK 272224
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
624 PM EDT TUE JUL 27 2010
KYC073-209-272234-
/O.CAN.KLMK.FF.W.0041.000000T0000Z-100728T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT KY-FRANKLIN KY-
624 PM EDT TUE JUL 27 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN
FRANKLIN AND WESTERN SCOTT COUNTIES...
THE STORMS THAT PROMPTED THE FLASH FLOOD WARNING HAVE MOVED WELL
EAST OF THE WARNED AREA AS THEY WEAKENED. THERE NO LONGER EXISTS A
THREAT FOR HEAVY RAIN SO THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 3823 8453 3819 8484 3830 8487 3829 8482
3835 8489 3830 8478 3835 8479 3834 8481
3836 8474 3842 8464
$$
ALWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:08 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 27, 3:08 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 308 PM EDT TUE JUL 27 2010 .SHORT TERM (TONIGHT AND WEDNESDAY)... A VERY MOIST (PW VALUES AROUND 2.2 INCHES) SOUTHWEST FLOW WILL CONTINUE ACROSS THE LOWER OHIO VALLEY FOR THIS FORECAST PERIOD. SO IT WILL NOT TAKE MUCH TO SET OFF THUNDERSTORMS WITH THE LATEST ROUND OCCURING AT 19Z ACROSS CENTRAL KENTUCKY AND EXTENDING NORTHWEST INTO SOUTHWEST INDIANA. THIS IS BASICALLY ALONG A WEAK AND DISSIPATING DEW POINT BOUNDARY. THE LATEST SATELLITE PICTURES ALSO INDICATE COOLING TOPS SO WE WILL NEED TO MENTION A PRE-FIRST PERIOD IN THE FORECAST WITH STORMS LIKELY ACROSS MUCH OF THE EASTERN FORECAST AREA. I DO THINK THERE WILL BE A LULL IN PRECIPITATION OVERNIGHT WITH THE LOSS OF HEATING. HOWEVER IF BOUNDARIES REMAIN FROM THE LATE AFTERNOON STORMS OVERNIGHT THUNDERSTORMS WILL BE POSSIBLE. BUT FOR NOW WE WILL DROP POPS OVERNIGHT INTO THE SLIGHT CHANCE CATEGORY. WE WILL MENTION HIGH CHANCE POPS WEDNESDAY AFTERNOON WITH THE SAME AIRMASS IN PLACE AND HEAVY RAIN AGAIN THE MAIN CONCERN. IN THIS WARM AND MOIST AIRMASS TEMPERATURES TONIGHT WILL ONLY FALL INTO THE LOW AND MID 70S AND WARM AGAIN INTO THE UPPER 80S AND LOWER 90S. .LONG TERM (WEDNESDAY NIGHT - TUESDAY)... THE FASTER GFS SEEMS TO BE VERIFYING BETTER THAN THE SLOWER EURO/CANADIAN MODELS OVER THE PAST FEW DAYS SO WILL TREND CURRENT FORECAST TOWARDS A FASTER GFS/GFS ENSEMBLE SOLUTION. WEDNESDAY NIGHT-SATURDAY NIGHT... SHORT-TERM MODELS AGREE THAT A FRONT APPROACHING FROM THE NW WILL LIKELY DRIFT TO OR JUST SOUTH OF THE OHIO RIVER BY EARLY THURSDAY MORNING. FOR WEDNESDAY NIGHT...MOST OF THE ACTIVITY SHOULD CONCENTRATE ALONG THE FRONT SO ANY DIURNAL ACTIVITY WILL LIKELY WEAKEN OR DISSIPATE...AND FOCUS NORTH TOWARDS THURSDAY MORNING. THE FRONT WILL PUSH SE OF THE CWA BY THURSDAY EVENING...SO TREND THE POPS SEWD THURSDAY DURING THE DAY WITH THE BLUEGRASS REGION HAVING THE HIGHEST POPS. BECAUSE OF THIS...TRENDED BACK ON HIGHS THRS. LOWER DEWPOINTS WILL FILTER IN FOR A SHORT-TIME ON FRIDAY LEAVING US WITH PLEASANT DRY DAY WITH HIGHS IN THE MID 80S NE TO THE VERY LOW 90S SOUTH. BY SATURDAY THOUGH WITH NW FLOW ALOFT...ANOTHER DISTURBANCE QUICKLY PUSHES IN AND AFFECTS US LATE FRIDAY NIGHT ACROSS THE NW BUT MOSTLY ON SATURDAY. AGAIN...THIS QUICKLY MOVES SOUTHEAST OF THE CWA SATURDAY NIGHT...BUT KEPT IN SLIGHT CHC POPS OVER THE SE SAT NIGHT. GIVEN A BIT OF ADDED DYNAMICS WITH THE SYSTEMS THURSDAY AND SATURDAY...A FEW MORE ORGANIZED CELLS WILL BE POSSIBLE WITH STRONG GUSTY WINDS/ISOLATED DMG WINDS POSSIBLE WITH THE VERY STRONGEST CELLS. MOST IF NOT ALL WILL REMAIN BELOW SEVERE LIMITS. SUNDAY-TUESDAY... FOR THIS PERIOD...THE RIDGE OVER THE SRN PLAINS WILL SCOOT EASTWARD DURING THIS PERIOD. ALTHOUGH HEIGHT VALUES ARE DISPLACED AND DIFFERENT BETWEEN THE EURO AND GFS...BOTH MODELS HAVE A DISTURBANCE UNDER THE RING OF FIRE APPROACH US TUESDAY FROM THE NORTHWEST. HAVE INSERTED POPS TUESDAY OVER THE NW AND TUESDAY NIGHT EVERYWHERE...SMALL POPS THIS FAR OUT. ALSO GIVEN THE HEIGHTS INCREASING TOWARDS TUESDAY...TRENDED TOWARDS THE HOT MEX BUT NOT NEARLY AS HOT SINCE EVERY TIME THAT MOS GUIDANCE HAS SHOWN 98 DEGREES FOR SDF FOR EXAMPLE...WE WERE ABOUT 2 DEGREES OR MORE COOLER. && .AVIATION (18Z TAF ISSUANCE)... A VERY MOIST SOUTHWEST FLOW WILL KEEP THUNDERSTORMS SCATTERED ACROSS CENTRAL KENTUCKY THIS AFTERNOON AND EVENING. THE LATEST SHORT RANGE MODELS KEEP MOST OF THE PRECIPITATION SOUTH OF SDF BUT NOT LEX OR BWG. SO BASED ON CURRENT SATELLITE AND RADAR TRENDS WE WILL JUST MENTION VCTS AT THE SDF AND BWG TAF LOCATIONS THIS AFTERNOON BUT TRY TO TIME CURRENT CONVECTION OVER CENTRAL KENTUCKY INTO LEX LATE THIS AFTERNOON. BECAUSE OF THE EARLIER AND EXPECTED PRECIPITATION AT LEX WE WILL ALSO DROP THEM INTO THE IFR RANGE FOR VSBYS OVERNIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN WEDNESDAY. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........JA LONG TERM.........AL AVIATION..........JA
Hazardous weather outlook, Jul 27, 3:45 PM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 345 PM EDT TUE JUL 27 2010 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-280815- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 345 PM EDT TUE JUL 27 2010 /245 PM CDT TUE JUL 27 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS THIS EVENING WILL BE CAPABLE OF PRODUCING A PERIOD OF VERY HEAVY RAIN IN A SHORT PERIOD OF TIME. GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE AN ISSUE. THERE WILL CONTINUE TO BE A SLIGHT CHANCE FOR THUNDERSTORMS OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH THURSDAY AS A COLD FRONT IMPINGES ON A MOIST...UNSTABLE ENVIRONMENT. GUSTY WINDS...BRIEF HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS FROM THESE STORMS. TWO QUICK-MOVING UPPER-LEVEL DISTURBANCES WILL IMPACT THE REGION EARLY IN THE WEEKEND AND INTO THE NEXT WORK WEEK. AT THIS TIME...THE BEST CHANCE FOR THUNDERSTORMS FROM THESE SYSTEMS WILL BE LATE FRIDAY NIGHT INTO SATURDAY...AND NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT OF HEAVY RAIN TO THE NATIONAL WEATHER SERVICE. JA/AL
In the hours before
Local storm report, Jul 27, 4:15 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
415 PM EDT TUE JUL 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HEAVY RAIN 2 SE ELIZABETHTOWN 37.68N 85.85W
07/27/2010 M3.70 INCH HARDIN KY COCORAHS
THREE POINT SEVEN INCHES OF RAIN IN A TWO HOUR PERIOD.
&&
EVENT NUMBER LMK1000466
RLSpecial weather statement, Jul 27, 4:19 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
419 PM EDT TUE JUL 27 2010
KYZ035-040-272045-
FRANKLIN-WOODFORD-
419 PM EDT TUE JUL 27 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FRANKFORT...AND MOVING NORTHEAST AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.
THIS STORM WILL ALSO IMPACT...
FORKS OF ELKHORN...
SWITZER...
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
53 AND 60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3835 8489 3836 8485 3834 8477 3829 8474
3821 8474 3819 8476 3817 8469 3814 8467
3808 8484 3809 8484 3810 8487 3812 8488
3811 8489 3823 8502 3829 8500 3836 8492
TIME...MOT...LOC 2018Z 232DEG 11KT 3825 8488
ALLocal storm report, Jul 27, 4:29 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
429 PM EDT TUE JUL 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM FLASH FLOOD BEREA 37.58N 84.29W
07/27/2010 MADISON KY LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED THAT THERE WERE TWO WATER
RESCUES UNDERWAY AT KY 52 AND PEGGY FLATTS RD.
&&
EVENT NUMBER LMK1000467
EESLocal storm report, Jul 27, 4:32 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
432 PM EDT TUE JUL 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HEAVY RAIN ELIZABETHTOWN 37.70N 85.87W
07/27/2010 M5.25 INCH HARDIN KY TRAINED SPOTTER
A TRAINED SPOTTER NEAR MILE MARKER 94 OFF OF 1-65
REPORTED 5.25 INCHES OF RAIN HAD FALLEN OVER THE PAST 3
HOURS.
&&
EVENT NUMBER LMK1000468
EESSpecial weather statement, Jul 27, 4:44 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
444 PM EDT TUE JUL 27 2010
KYZ035-036-272130-
FRANKLIN-SCOTT-
444 PM EDT TUE JUL 27 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF FRANKFORT...AND MOVING WEST
AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL ALSO IMPACT...
FRANKFORT...
CAPITAL CITY AIRPORT...
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
125 AND 136.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3820 8446 3818 8475 3819 8476 3818 8478
3817 8496 3835 8496 3836 8490 3835 8489
3836 8485 3834 8480 3836 8474 3839 8469
3841 8455
TIME...MOT...LOC 2044Z 079DEG 10KT 3827 8482
EESSpecial weather statement, Jul 27, 4:47 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
447 PM EDT TUE JUL 27 2010
KYZ041-049-272115-
CLARK-FAYETTE-
447 PM EDT TUE JUL 27 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF WINCHESTER...AND MOVING EAST AT
20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL ALSO IMPACT...
WINCHESTER...
RUCKERVILLE...
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
101 AND 98.
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
104 AND 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3792 8400 3788 8401 3788 8427 3791 8429
3789 8435 3789 8439 3788 8439 3788 8445
3793 8449 3806 8453 3808 8430 3807 8428
3809 8421 3810 8408 3793 8398
TIME...MOT...LOC 2047Z 266DEG 19KT 3797 8429
EESThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:02 PM EDT | Special Weather Statement | LMK | Logan | 28 min |
| Jul 26, 8:08 PM EDT | Special Weather Statement | LMK | Allen, Simpson | 22 min |
| Jul 26, 8:33 PM EDT | Special Weather Statement | LMK | Simpson | 27 min |
| Jul 26, 9:01 PM EDT | Special Weather Statement | LMK | Logan | 29 min |
| Jul 27, 1:14 PM EDT | Special Weather Statement | LMK | Larue | 46 min |
| Jul 27, 1:41 PM EDT | Special Weather Statement | LMK | Marion, Nelson | 49 min |
| Jul 27, 2:31 PM EDT | Special Weather Statement | LMK | Nelson, Washington | 29 min |
| Jul 27, 2:39 PM EDT | Special Weather Statement | LMK | Hardin | 36 min |
| Jul 27, 2:56 PM EDT | Areal Flood Advisory | LMK | Bullitt, Hardin | 78 min |
| Jul 27, 3:16 PM EDT | Special Weather Statement | LMK | Lincoln | 29 min |
| Jul 27, 3:29 PM EDT | Special Weather Statement | LMK | Larue | 46 min |
| Jul 27, 3:49 PM EDT | Special Weather Statement | LMK | Madison | 41 min |
| Jul 27, 4:03 PM EDT | Flash Flood Warning | LMK | Hardin, Larue | 2 hr |
| Jul 27, 4:14 PM EDT | Special Weather Statement | LMK | Woodford | 31 min |
| Jul 27, 4:19 PM EDT | Special Weather Statement | LMK | Franklin | 26 min |
| Jul 27, 4:24 PM EDT | Flash Flood Warning | LMK | Madison | 3 hr |
| Jul 27, 4:35 PM EDT | Areal Flood Advisory | LMK | Franklin, Scott | 50 min |
| Jul 27, 4:43 PM EDT | Flash Flood Watch | LMK | Adair, Anderson, Barren, Bourbon, Boyle, Breckinridge and 35 more | 2 hr |
| Jul 27, 4:44 PM EDT | Special Weather Statement | LMK | Franklin, Scott | 46 min |
| Jul 27, 4:47 PM EDT | Special Weather Statement | LMK | Clark, Fayette | 28 min |
| Jul 27, 5:01 PM EDT | Areal Flood Advisory | LMK | Clark, Fayette | 72 min |
| Jul 27, 5:06 PM EDT | Areal Flood Advisory | LMK | Monroe | 84 min |
| Jul 27, 5:31 PM EDT | Special Weather Statement | LMK | Harrison, Nicholas | 29 min |
| Jul 27, 6:11 PM EDT | Special Weather Statement | LMK | Nicholas | 34 min |
Nearby
Flash Flood Warnings in Kentucky, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.